MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.This report has been deemed reportable based upon evaluation of the actual device.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced in section h6.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Evaluation of the actual sample revealed that the tip of the destination sheath was damaged in a fashion where there are folds and a bulge on the edge of the sheath.The dilator was not damaged.The user facility reported that upon removal of the destination sheath from the casing they discovered the dilator would not flush.The patient's condition was fine, and the procedure was a success.There was no patient injury, medical/surgical intervention required.Additional information was received on 05nov2020.The procedure was a leg angio.They continued by using second same device.They said there was no hole.The patient's condition was stable.Additional information was received on 18dec2020.The dilator would not flush.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr 45 cm destination sheath and dilator were received for product evaluation.Visual inspection of the dilator and sheath revealed damage at the distal tip of the sheath; no damage was seen on the dilator.Microscopy confirmed that the sheath tip was damaged in a fashion where there were folds on the distal edge of the sheath along with some jagged edges and a bulge and a small tear in the shape of a v-notch were exhibited.The outer diameter of the sheath was also found to be in manufacturer specification.The inner diameter of the dilator was measured to be in manufacturer specification.The complaint can be confirmed for sheath tip mechanical damage.Based on the damage observed, it is likely that the damage on the sheath tip can be attributed to difficulties at the point of insertion, possible due to scar tissue or calcification.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11207940
Report Number1118880-2020-00369
Device Sequence Number11784360
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000007544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1